On the EM algorithm for overdispersed count data

McLachlan, G. J. (1997) On the EM algorithm for overdispersed count data. Statistical Methods in Medical Research, 6 1: 76-98. doi:10.1177/096228029700600106

Author McLachlan, G. J.
Title On the EM algorithm for overdispersed count data
Journal name Statistical Methods in Medical Research   Check publisher's open access policy
ISSN 0962-2802
Publication date 1997-02
Sub-type Article (original research)
DOI 10.1177/096228029700600106
Volume 6
Issue 1
Start page 76
End page 98
Total pages 23
Place of publication London, United Kingdom
Publisher Sage Publications
Language eng
Abstract In this paper, we consider the use of the EM algorithm for the fitting of distributions by maximum likelihood to overdispersed count data. In the course of this, we also provide a review of various approaches that have been proposed for the analysis of such data. As the Poisson and binomial regression models, which are often adopted in the first instance for these analyses, are particular examples of a generalized linear model (GLM), the focus of the account is on the modifications and extensions to GLMs for the handling of overdispersed count data.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Mathematics and Physics
Version Filter Type
Citation counts: Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Sun, 15 Sep 2013, 05:38:56 EST by Professor Geoff Mclachlan on behalf of Mathematics